Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 3, NWS Memphis, TN

February 2, 20164 counties in Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Feb 2, 2016, 2:26 PM CST for 4 counties in Tennessee. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 2, 2016, 2:26 PM CST (20:26 UTC)
Expired
Feb 2, 2016, 3:00 PM CST
In force
34 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Benton County, TN, Carroll County, TN, Decatur County, TN, Henderson County, TN

The radar

The Ft Campbell radar (KHPX), 103 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 2, 2:26 PM CSTFUNNEL CLOUD3 N Lexington, TNEMERGENCY MANAGER REPORTS SEEING FUNNEL CLOUD LOOKING NORTH FROM LEXINGTON

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 2, 12:22 PM CSTTornado WatchSPC9 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 346 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-287 J/kg
Mixed-layer LCL
485 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
346 m²/s²
0-3 km storm-relative helicity
387 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

568 
WUUS54 KMEG 022026
SVRMEG
TNC005-017-039-077-022100-
/O.NEW.KMEG.SV.W.0003.160202T2026Z-160202T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
226 PM CST TUE FEB 2 2016

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CARROLL COUNTY IN WEST TENNESSEE...
  NORTHEASTERN HENDERSON COUNTY IN WEST TENNESSEE...
  BENTON COUNTY IN WEST TENNESSEE...
  NORTH CENTRAL DECATUR COUNTY IN WEST TENNESSEE...

* UNTIL 300 PM CST

* AT 225 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER
  WILDERSVILLE...OR NEAR NATCHEZ TRACE STATE PARK...MOVING NORTHEAST
  AT 70 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LEXINGTON...CAMDEN...NATCHEZ TRACE STATE FOREST...NATCHEZ TRACE
  STATE PARK...NEW JOHNSONVILLE...BRUCETON...WILDERSVILLE...PARKERS
  CROSSROADS...CLARKSBURG...UNION CROSS...PARKER'S CROSS ROADS...
  TIMBERLAKE...WESTPORT...YUMA...HOLLADAY...GARRETSBURG...BUENA VISTA
  AND DOLLAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST FOR WESTERN
TENNESSEE.

LAT...LON 3613 8792 3605 8799 3600 8800 3598 8802
      3595 8802 3594 8800 3594 8794 3563 8837
      3576 8853 3627 8798 3625 8795 3622 8795
      3617 8792
TIME...MOT...LOC 2025Z 224DEG 60KT 3578 8836 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
569 
WWUS54 KMEG 022046
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
246 PM CST TUE FEB 2 2016

TNC017-039-077-022055-
/O.CAN.KMEG.SV.W.0003.000000T0000Z-160202T2100Z/
CARROLL TN-HENDERSON TN-DECATUR TN-
246 PM CST TUE FEB 2 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARROLL...
NORTHEASTERN HENDERSON AND NORTH CENTRAL DECATUR COUNTIES IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST FOR WESTERN
TENNESSEE.

LAT...LON 3613 8792 3605 8799 3600 8800 3598 8802
      3595 8802 3594 8800 3594 8794 3585 8821
      3605 8821 3627 8798 3625 8795 3622 8795
      3617 8792
TIME...MOT...LOC 2045Z 224DEG 60KT 3603 8806 

$$

TNC005-022100-
/O.CON.KMEG.SV.W.0003.000000T0000Z-160202T2100Z/
BENTON TN-
246 PM CST TUE FEB 2 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CST
FOR CENTRAL BENTON COUNTY...

AT 245 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAMDEN...
MOVING NORTHEAST AT 70 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CAMDEN...NEW JOHNSONVILLE AND HOLLADAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST FOR WESTERN
TENNESSEE.

LAT...LON 3613 8792 3605 8799 3600 8800 3598 8802
      3595 8802 3594 8800 3594 8794 3585 8821
      3605 8821 3627 8798 3625 8795 3622 8795
      3617 8792
TIME...MOT...LOC 2045Z 224DEG 60KT 3603 8806 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 2, 11:04 AM CST, 3 hours 22 minutes earlier.

Area forecast discussion, Feb 2, 11:04 AM CST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1104 AM CST TUE FEB 2 2016

.UPDATE...

UPDATED FOR 18Z AVIATION DISCUSSION BELOW...

&&

.PREV DISCUSSION... /ISSUED 1026 AM CST TUE FEB 2 2016/

UPDATE...

UPDATED TO INCREASE HIGH TEMPERATURES AND REFRESH SEVERE WEATHER
POTENTIAL.

DISCUSSION...

..SEVERE THUNDERSTORMS EXPECTED ACROSS PORTIONS OF THE MID SOUTH
THIS AFTERNOON AND EVENING...

A STRONG UPPER LEVEL LOW PRESSURE SYSTEM OVER NEBRASKA THIS
MORNING WILL CONTINUE TO SLOWLY LIFT NORTHEAST TODAY. DEEP LARGE
SCALE TROUGHING EXTENDS SOUTH OF THIS LOW AND WILL NUDGE EAST
TODAY PRECEDED BY INCREASINGLY STRONG WIND FIELDS ACROSS THE MID
SOUTH BY THIS AFTERNOON.

THERE STILL REMAINS SOME UNCERTAINTIES WITH REGARD TO STORM MODE
AND EVOLUTION OF SEVERE WEATHER INTENSITY AND THREATS. LATEST 12Z
REGIONAL SOUNDINGS REVEAL A FAIRLY STOUT CAPPING
INVERSION...ESPECIALLY WITH SOUTHWARD EXTENT (IE. KJAN AND KSHV).
CAPPING INVERSION SEEMS BASED HIGHER UP ON THE KLZK SOUNDING AND
SHOULD BE LIFTED OUT AS BETTER HEIGHT FALLS SPREAD EAST LATER
TODAY.

THE PRIMARY QUESTIONS THAT REMAIN REGARD THE EVOLUTION OF STORM
MODE AS LIMITED CROSS BOUNDARY HEIGHT FALLS EXIST AND SHOULD
CONTINUE TO EXIST ACROSS THE CAPPED LOW LEVEL WARM SECTOR. THIS
SHOULD KEEP MODEST LAPSE RATES IN PLACE AND WITH NO SIGNIFICANT
NEGATIVELY TILTED UPSTREAM SHORTWAVE NOTED. AT THIS TIME...THINK
THE BEST MID LEVEL HEIGHT FALLS SHOULD BE LIMITED TO JUST ALONG A
PREFRONTAL SURFACE BOUNDARY WHICH IS CURRENTLY STRETCHED ACROSS
CENTRAL ARKANSAS.

THE CAPPED LOW LEVEL WARM SECTOR ENVIRONMENT SHOULD BECOME
CONDITIONALLY UNSTABLE WITH CAPE VALUES RISING TO BETWEEN
1000-1500 J/KG AS DEWPOINTS RISE INTO THE LOW AND MIDDLE 60S AND
TEMPERATURES RISE INTO THE LOW AND MIDDLE 70S. THE PRIMARY
QUESTION IS WHETHER THIS CONDITIONAL INSTABILITY CAN BE REALIZED
AHEAD OF THE BOUNDARY CONSIDERING CAPPING AND ALSO STORM MODE
ALONG THE BOUNDARY ITSELF. AT THIS POINT...THE POTENTIAL FOR
PRE-BOUNDARY DISCRETE SUPERCELLS APPEAR LIMITED AS CAPPING SHOULD
PERSIST WITH LACK OF BETTER DYNAMIC FORCING. THE MISSISSIPPI STATE
UNIVERSITY SOUNDING RESEARCH TEAM IS PLANNING TWO BALLOON LAUNCHES
THIS AFTERNOON WHICH SHOULD PROVIDE BETTER CLUES OF THE EXISTING
WARM SECTOR ENVIRONMENT.

THIS LACK OF STRONGER DYNAMIC FORCING DOES THOUGH BRING INTO
QUESTION STORM MODE ALONG THE PREFRONTAL BOUNDARY...ESPECIALLY
DURING THE INITIAL EVOLUTION OF STORM DEVELOPMENT AS BETTER MID
LEVEL HEIGHT FALLS OVERSPREAD THE NEAR PRE BOUNDARY ENVIRONMENT.
WEAKER FORCING ALOFT SUGGESTS THAT THE EARLY EVOLUTION MAY SUPPORT
MORE INDIVIDUAL STORMS FORCED ALONG THE BOUNDARY THAT COULD TAKE
ON SUPERCELLULAR CHARACTERISTICS AND WORK WITH EXISTING MODERATE
INSTABILITY AND STRONG SHEAR ALONG THE BOUNDARY. THE GREATEST
POTENTIAL FOR SEVERE WEATHER AND POTENTIALLY A STRONG TORNADO
SHOULD OCCUR EARLY IN THE STORM EVOLUTION WITH BEST LOCATION AND
TIMING ALONG AND EAST OF THE MISSISSIPPI RIVER ACROSS WEST
TENNESSEE AND NORTHWEST MISSISSIPPI THROUGH MID AFTERNOON. STORMS
SHOULD RATHER QUICKLY EVOLVE TO A QLCS WITH A TRANSITIONING THREAT
TO MORE DAMAGING WINDS AND ISOLATED TORNADOES. IN ADDITION...AS
THE UPPER SUPPORT LIFTS FURTHER NORTH THE LINE SHOULD SLOW ITS
FORWARD PROGRESSION WHICH MAY INCREASE THE FLASH FLOODING THREAT
LATER THIS EVENING ACROSS EASTERN PORTIONS OF THE REGION.

UPDATED ZONES...GRIDS...AND HWO WILL BE SENT SHORTLY.

JLH

PREV DISCUSSION... /ISSUED 338 AM CST TUE FEB 2 2016/

DISCUSSION...

A POTENT LOW PRESSURE SYSTEM WILL TRACK FROM NORTHERN OKLAHOMA
THIS MORNING TO NORTHERN MISSOURI TONIGHT. CURRENTLY...THE WARM
FRONT THAT EXTENDS EASTWARD FROM THE LOW STRETCHES ACROSS CROSS
COUNTY ARKANSAS TO NEAR SAVANNAH TENNESSEE. THE FRONT IS FINALLY
BEGINNING TO PUSH NORTH AS LOW CEILINGS AT MEMPHIS INTERNATIONAL
ARE STARTING TO LIFT AND WINDS ARE TURNING AROUND TO THE
SOUTHEAST. THE FRONT SHOULD PUSH NORTH OF THE CWA BY 9-10 AM.
WINDS WILL EVENTUALLY TURN AROUND TO THE SOUTH AND INCREASE IN
SPEED TO 20-25 MPH SUSTAINED WITH HIGHER GUSTS.

A WARM AND JUICY AIRMASS IS SITTING SOUTH OF THIS WARM FRONT.
DEWPOINTS RANGE FROM THE MID 60S TO EVEN A FEW UPPER 60S IN
LOUISIANA AND SOUTHERN MISSISSIPPI. THESE DEWPOINTS WILL SURGE
NORTHWARD INTO THE MIDSOUTH BY THIS AFTERNOON THANKS TO THE STRONG
SOUTHERLY WINDS. IN ADDITION...EXPECT HIGHS TO REACH INTO THE
LOWER TO MID 70S. ALL MODELS ARE SUGGESTING CAPE VALUES IN AT
LEAST THE 500-1000 J/KG RANGE. LOOKING AT THE CURRENT SPC
MESOANALYSIS PAGE...SFC BASED CAPE VALUES ACROSS LOUISIANA AND
SOUTHERN MISSISSIPPI ARE BETWEEN 500-1000 J/KG THUS SEE NO REASON
WHY THIS WOULD NOT BE IN PLACE ACROSS THE MIDSOUTH THIS AFTERNOON
AS THE COLD FRONT PUSHES INTO THE AREA. WOULD NOT BE SURPRISED TO
SEE A FEW DISCRETE SUPERCELLS DEVELOPING OUT AHEAD THE QLCS THAT
IS EXPECTED TO DEVELOP ALONG THE FRONT. DAMAGING WINDS WILL BE THE
MAIN THREAT FROM THE SEVERE STORMS WITH TORNADOES ALSO POSSIBLE.
BEST CHANCES WILL OCCUR EAST OF THE MISSISSIPPI RIVER. EXPECT QLCS
TO BE CROSSING THE MISSISSIPPI RIVER BETWEEN THE 20-22Z TIME
FRAME.

COLDER AIR WILL FILTER INTO THE MIDSOUTH BEHIND THE FRONT AS SFC
HIGH PRESSURE BUILDS INTO THE AREA. IN ADDITION...AN UPPER TROF
WILL SWING THROUGH THE REGION WHICH MAY BRING A PERIOD OF CLOUDS
TO AT LEAST NORTHERN PORTIONS OF THE CWA ON WEDNESDAY. EXPECT
HIGHS IN THE MID 40S TO MID 50S WITH LOWS IN THE MID 20S TO LOWER
30S WEDNESDAY AND THURSDAY.

TEMPERATURES WILL MODERATE ON FRIDAY AS UPPER RIDGING OCCURS OVER
THE AREA AND THE SFC HIGH BEGINS TO PUSH EAST.

THE GFS AND ECMWF SUGGEST AN UPPER LOW OR UPPER TROF MAY TRACK TO
THE MIDSOUTH OF CWA OVER THE WEEKEND BUT DO NOT AGREE ON EXACT
PLACEMENT OR TIMING OF THE SYSTEM. THE ECMWF KEEPS THE MIDSOUTH
DRY OVER THE WEEKEND WHILE THE GFS BRINGS RAIN INTO AT LEAST NORTH
MISSISSIPPI ON SUNDAY AND SUNDAY NIGHT. FOR NOW HAVE KEPT THE
FORECAST DRY.

BOTH MODELS DO AGREE MUCH COLDER AIR...THE COLDEST AIR OF THE
SEASON...WILL FILTER INTO THE AREA ON MONDAY BEHIND A COLD FRONT.

KRM

&&

.AVIATION...

MAIN TAF CONCERNS REVOLVE AROUND THE MULTIPLE LINES OF CONVECTION
CURRENTLY DEVELOPING NEAR MEM...SPREADING EAST THROUGH TIME.
VCTS/TS WILL CONTINUE ESPECIALLY THIS AFTERNOON WITH VIS
REDUCTIONS IN HEAVY PRECIP. TIMING WILL BE REFINED THROUGH THE
AFTERNOON AS NEEDED. A WEST TO EAST CLEARING IS EXPECTED AFTER 00Z
WEDNESDAY FIRST NEAR JBR...SPREADING EAST THROUGH THE OVERNIGHT
WITH VFR CONDITIONS EXPECTED BY 06Z AT ALL TAF SITES.

TVT

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR BENTON TN-CARROLL-
     CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
     HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
     MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Feb 2, 10:30 AM CST, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1030 AM CST TUE FEB 2 2016

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-031830-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
1030 AM CST TUE FEB 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS EAST OF THE
MISSISSIPPI RIVER...AND A SLIGHT RISK OF SEVERE THUNDERSTORMS WEST
OF THE MISSISSIPPI RIVER. THE PRIMARY SEVERE WEATHER RISKS INCLUDE
DAMAGING WINDS AND TORNADOES. A STRONG TORNADO CANNOT BE RULED OUT
ACROSS PORTIONS OF THE ENHANCED RISK AREA...ESPECIALLY EARLY IN
THE SEVERE THUNDERSTORM EVENT. FLASH FLOODING MAY ALSO BECOME A
CONCERN THIS EVENING ACROSS EASTERN PORTIONS OF THE MID SOUTH. PLEASE
SEE THE LATEST GRAPHICS ON SOCIAL MEDIA AND OUR WEBPAGE FOR
SEVERE WEATHER THREAT SPECIFICS AND TIMING.

STRONG NON-THUNDERSTORM WINDS ARE EXPECTED TODAY INTO THIS EVENING.
A WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE MID-SOUTH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

JLH

In the hours before

Local storm report, Feb 2, 12:01 PM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1201 PM CST TUE FEB 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 AM     FLASH FLOOD      2 W CORDOVA             35.15N 89.81W
02/02/2016                   SHELBY             TN   DEPT OF HIGHWAYS

            LEFT LANE ON I-240 AT NEW I-40 INTERCHANGE UNDER A FOOT
            OF WATER.

&&

AJC
Local storm report, Feb 2, 12:25 PM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1225 PM CST TUE FEB 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     FLASH FLOOD      4 N SOUTHEAST MEMPHIS   35.12N 89.88W
02/02/2016                   SHELBY             TN   BROADCAST MEDIA

            RAMP ONTO I-40 EAST FROM SYCAMORE VIEW IS FLOODED.

&&

AJC

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 12:02 PM CSTFlash Flood WarningMEGFayette, Shelby3 hr
Feb 2, 1:50 PM CSTSevere Thunderstorm WarningMEGChester, Henderson, Madison25 min
Feb 2, 2:01 PM CSTTornado WarningMEGChester, Henderson, Madison29 min
Feb 2, 3:29 PM CSTFlash Flood WarningMEGShelby2 hr
Feb 2, 3:45 PM CSTSpecial Weather StatementMEGShelby, Tipton45 min
Feb 2, 4:06 PM CSTFlash Flood WarningMEGFayette, Shelby114 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.